MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 NICORE NITINOL GUIDEWIRE

C.R. BARD, INC. (COVINGTON) -1018233 NICORE NITINOL GUIDEWIRE
Catalog Number 150NFS35
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that once the package was opened, the guide wire was seen with coating coming off.It was impossible to continue using the product.
 
Additional Manufacturer Narrative
The reported event is confirmed cause unknown.Visual evaluation noted received 1 nitinol guidewire in original opened packaging.Large pieces of coating flaking off the guidewire as guidewire was exposed.Coating was not uniformly covering guidewire therefore product does not meet specifications.Although an exact root cause could not be determined a potential root cause could be inadequate material.A dhr review did not show any problems or conditions that would have contributed to the reported event.The instructions for use were found adequate and state the following: "warning: inspect all guidewires for damage prior to use.Bending or kinking during or prior to placement could damage the guidewire.Do not attempt to use the guidewire if it has been damaged.Use of a damaged wire may result in damage to the urinary tract.Do not reshape the guidewire by any means.Attempting to reshape the guidewire may cause damage resulting in release of fragments into the urinary tract.Failure to exercise proper caution may result in damage to the urinary tract.Do not manipulate or remove the guidewire through a metal cannula or needle.This may result in destruction/separation of the outer jacket of the wire requiring retrieval.Failure to comply with the warnings could result in damage to the guidewire to include, but not limited to: wire breakage, abrasion of the coating, release of guidewire fragments into the urinary system, all of which might require intervention." correction: d,h: h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description

Brand Name
NICORE NITINOL GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key17895049
Report Number1018233-2023-07266
Device Sequence Number3367192
Product Code EZB
UDI-Device Identifier00801741051487
UDI-Public(01)00801741051487
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number150NFS35
Device Lot NumberNGGS2529
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2023
Supplement Date Received by Manufacturer11/08/2023
Initial Report FDA Received Date10/09/2023
Supplement Report FDA Received Date11/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown